Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 429, NWS Norman, OK

July 13, 2011Blaine County, Kingfisher County, Major County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 13, 2011, 4:24 PM CDT for Blaine County, Kingfisher County, Major County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2011, 4:24 PM CDT (21:24 UTC)
Expired
Jul 13, 2011, 5:15 PM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Blaine County, OK, Kingfisher County, OK, Major County, OK

The radar

The Vance AFB radar (KVNX), 79 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:46 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 13, 3:46 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT WED JUL 13 2011

.DISCUSSION...
PERSISTENT HEAT WILL AFFECT THE OUN CWA THROUGH THE NEXT SEVEN
DAYS. ISOLATED TO WIDELY SCATTERED STORMS MAY DEVELOP DURING THE
AFTERNOONS AND EVENINGS.

SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON...LIKELY
ASSISTED BY THE PRESENCE OF AN OUTFLOW BOUNDARY LEFT FROM MORNING
THUNDERSTORMS IN SOUTHERN KS/NORTHERN OK. WITH LIGHT FLOW ALOFT
AND THE ABSENCE OF LARGE SCALE LIFT... STORM COVERAGE IS LESS THAN
YESTERDAY. HOT AND DRY AIR AT LOW LEVELS WILL LEAD TO A FEW
STRONG WIND GUSTS.

THE MID LEVEL RIDGE WILL SHIFT OVERHEAD ON THURSDAY... WITH STORM
CHANCES LIMITED THROUGH FRIDAY DESPITE SOME MID LEVEL MOISTURE
REMAINING. ONLY OCCASIONAL AND TEMPORARY RELIEF FROM HOT
TEMPERATURES IS EXPECTED THROUGH THE NEXT WEEK... WITH THE HEAT
ADVISORY CONTINUING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77 104  78 103 /  20  10  10  10
HOBART OK         80 105  80 105 /  20  10   0   0
WICHITA FALLS TX  81 107  82 107 /  10  10  10  10
GAGE OK           75 103  75 105 /  20  10   0   0
PONCA CITY OK     76 102  79 102 /  20  10  10  10
DURANT OK         79 103  78 100 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052.

TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090.

&&

23/03
Hazardous weather outlook, Jul 13, 11:55 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT WED JUL 13 2011

OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EVENING ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS. A FEW MAY PRODUCE DAMAGING WIND
GUSTS.

DISCUSSION...
A MOIST AND UNCAPPED ATMOSPHERE OVER OKLAHOMA AND NORTH TEXAS WILL
PROVIDE AN ENVIRONMENT FAVORABLE FOR AT LEAST ISOLATED THUNDERSTORMS
THROUGH LATE EVENING. IN ADDITION...AN OUTFLOW BOUNDARY EXTENDING
FROM NORTHWEST TO SOUTH-CENTRAL OKLAHOMA WILL PROVIDE A FOCUS FOR
STORM DEVELOPMENT. SCATTERED STORMS ARE EXPECTED TO FORM...AND
GRADUALLY INCREASE IN COVERAGE...THIS AFTERNOON. COVERAGE AND
INTENSITY OF STORMS SHOULD BEGIN TO DECREASE BY SUNSET...BUT A FEW
STORMS MAY PERSIST WELL INTO THE NIGHT. MODERATE INSTABILITY AND
VERY WEAK VERTICAL WIND SHEAR SUGGEST THAT THE PRIMARY RISKS WITH
STORMS WILL BE HEAVY RAIN AND STRONG WIND GUSTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
                  NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY A PARTICULAR STORM WILL BECOME SEVERE...40 PERCENT.

OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED THIS AFTERNOON...ESPECIALLY OVER SOUTHERN
OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. A HEAT ADVISORY
CONTINUES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE INTO
THE WEEKEND...BUT ANY RELIEF FROM THE HEAT WILL BE VERY BRIEF.

OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED TO PERSIST AND THE HEAT ADVISORY IS
EFFECTIVE UNTIL SATURDAY. FIRE DANGER WILL BE VERY HIGH ON FRIDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.

CMS

In the hours before

Special weather statement, Jul 13, 2:27 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
227 PM CDT WED JUL 13 2011

OKZ023-132000-
CADDO OK-
227 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY.

AT 226 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF ANADARKO...MOVING EAST AT 15 MPH. THIS STORM WILL AFFECT HIGHWAY
281 FROM ANADARKO TO GRACEMONT.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
CLOUD TO GROUND LIGHTNING...

LAT...LON 3533 9823 3525 9809 3503 9809 3494 9836
      3517 9844

BURKE
Special weather statement, Jul 13, 2:59 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT WED JUL 13 2011

OKZ033-036>039-044-045-TXZ083>086-088>090-132100-
JACKSON OK-COTTON OK-JEFFERSON OK-TILLMAN OK-COMANCHE OK-HARMON OK-
STEPHENS OK-HARDEMAN TX-WILBARGER TX-FOARD TX-WICHITA TX-CLAY TX-
ARCHER TX-BAYLOR TX-
259 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...CLAY...
COMANCHE...COTTON...FOARD...HARDEMAN...HARMON...JACKSON...
JEFFERSON...STEPHENS...TILLMAN...WICHITA AND WILBARGER COUNTIES.

AT 258 PM CDT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE
LOCATED FROM NEAR QUANAH AND CROWELL... EAST THROUGH THE VERNON...
WICHITA FALLS... WALTERS... AND WAURIKA AREAS. GIVEN THE HOT AND DRY
AIR AT LOW LEVELS OF THE ATMOSPHERE... ANY SHOWER OR THUNDERSTORM
WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS THROUGH THIS
AFTERNOON.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
BRIEF HEAVY RAINFALL...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3423 10006 3426 10000 3455 9999 3443 9760
      3397 9761 3398 9768 3385 9785 3389 9797
      3372 9798 3388 10007
Special weather statement, Jul 13, 3:05 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT WED JUL 13 2011

OKZ027-132030-
GRADY OK-
305 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY.

AT 305 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
NORGE...MOVING EAST INTO CHICKASHA AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3522 9785 3494 9772 3489 9804 3511 9809

BURKE
Special weather statement, Jul 13, 3:26 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
326 PM CDT WED JUL 13 2011

OKZ009-014-132100-
ROGER MILLS OK-ELLIS OK-
326 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.

AT 326 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 8 MILES SOUTH OF
ARNETT TO 4 MILES SOUTHWEST OF DURHAM...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
CLOUD TO GROUND LIGHTNING...

LAT...LON 3601 10000 3613 10000 3625 9960 3621 9959
      3617 9959 3616 9957 3590 9947 3563 10000

BURKE
Special weather statement, Jul 13, 3:33 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT WED JUL 13 2011

OKZ015-017-132115-
DEWEY OK-BLAINE OK-
333 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND DEWEY COUNTIES.

AT 332 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HUCMAC TO OAKWOOD...TO 4 MILES SOUTH OF EAGLE CITY...MOVING EAST AT
15 MPH. THESE STORMS WILL APPROACH CANTON LAKE...CANTON...AND
WATONGA.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3616 9877 3617 9850 3601 9836 3581 9827
      3582 9871 3592 9877 3606 9889

BURKE
Special weather statement, Jul 13, 3:47 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
347 PM CDT WED JUL 13 2011

OKZ024-132130-
CANADIAN OK-
347 PM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN COUNTY.

AT 348 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
CALUMET...MOVING NORTHEAST AT 5 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 55 MPH...

LAT...LON 3573 9808 3551 9806 3550 9831 3563 9831
      3571 9829 3572 9829

BURKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:05 PM CDTSpecial Weather StatementOUNCleveland, McClain25 min
Jul 12, 7:23 PM CDTSpecial Weather StatementOUNHughes22 min
Jul 12, 7:27 PM CDTSpecial Weather StatementOUNCleveland33 min
Jul 12, 7:30 PM CDTSpecial Weather StatementOUNPottawatomie30 min
Jul 12, 7:40 PM CDTSpecial Weather StatementOUNBlaine35 min
Jul 13, 3:20 AM CDTSpecial Weather StatementOUNKay55 min
Jul 13, 4:17 AM CDTAreal Flood AdvisoryOUNKay3 hr
Jul 13, 1:41 PM CDTSpecial Weather StatementOUNBeckham34 min
Jul 13, 2:27 PM CDTSpecial Weather StatementOUNCaddo33 min
Jul 13, 2:31 PM CDTSevere Thunderstorm WarningOUNCaddo44 min
Jul 13, 2:59 PM CDTSpecial Weather StatementOUNCotton, Jefferson, Tillman61 min
Jul 13, 3:05 PM CDTSpecial Weather StatementOUNGrady25 min
Jul 13, 3:26 PM CDTSpecial Weather StatementOUNRoger Mills34 min
Jul 13, 3:33 PM CDTSpecial Weather StatementOUNBlaine42 min
Jul 13, 3:47 PM CDTSpecial Weather StatementOUNCanadian43 min
Jul 13, 3:53 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Kingfisher67 min
Jul 13, 4:44 PM CDTSevere Thunderstorm WarningOUNKingfisher31 min
Jul 13, 5:02 PM CDTSpecial Weather StatementOUNMajor43 min
Jul 13, 5:09 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major, Woods51 min
Jul 13, 5:20 PM CDTSevere Thunderstorm WarningOUNKingfisher40 min
Jul 13, 5:24 PM CDTSpecial Weather StatementOUNGrady51 min
Jul 13, 5:37 PM CDTSpecial Weather StatementOUNMurray38 min
Jul 13, 5:41 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major, Woods49 min
Jul 13, 6:02 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain43 min
Jul 13, 6:10 PM CDTSpecial Weather StatementOUNWoods35 min
Jul 13, 6:14 PM CDTSpecial Weather StatementOUNPottawatomie46 min
Jul 13, 6:22 PM CDTSevere Thunderstorm WarningOUNPottawatomie53 min
Jul 13, 6:26 PM CDTSpecial Weather StatementOUNCaddo34 min
Jul 13, 6:57 PM CDTSpecial Weather StatementOUNCaddo, Kiowa33 min
Jul 13, 5:35 PM CDTSpecial Weather StatementOUNClay25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.